Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 108, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jul 6, 2021, 1:27 PM CDT for Dawson County, Gosper County, Phelps County, Nebraska. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2021, 1:27 PM CDT (18:27 UTC)
- Expired
- Jul 6, 2021, 2:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dawson County, NE, Gosper County, NE, Phelps County, NE
The radar
The Grand Island radar (KUEX), 116 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 2:09 PM CDT | HAIL 0.88 | 2 Ese Smithfield, NE | MOST HAIL WAS DIME, SOME NICKELS. WIND GUSTS AT LEAST 50 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 688 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1249 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
328
WUUS53 KGID 061827
SVRGID
NEC047-073-137-061900-
/O.NEW.KGID.SV.W.0108.210706T1827Z-210706T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Hastings NE
127 PM CDT Tue Jul 6 2021
The National Weather Service in Hastings has issued a
* Severe Thunderstorm Warning for...
Northwestern Phelps County in south central Nebraska...
Northeastern Gosper County in south central Nebraska...
South central Dawson County in south central Nebraska...
* Until 200 PM CDT.
* At 127 PM CDT, a severe thunderstorm was located near Johnson Lake,
or 7 miles south of Lexington, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Smithfield around 140 PM CDT.
Other locations in the path of this severe thunderstorm include
Bertrand.
This includes Interstate 80 between mile markers 234 and 251.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Hastings.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4066 9990 4079 9979 4069 9948 4048 9966
TIME...MOT...LOC 1827Z 301DEG 19KT 4068 9977
HAIL...1.00IN
WIND...60MPH
$$
ADP1 follow-up statement
068
WWUS53 KGID 061845
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
145 PM CDT Tue Jul 6 2021
NEC047-073-137-061900-
/O.CON.KGID.SV.W.0108.000000T0000Z-210706T1900Z/
Phelps NE-Gosper NE-Dawson NE-
145 PM CDT Tue Jul 6 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR NORTHWESTERN PHELPS...NORTHEASTERN GOSPER AND SOUTH CENTRAL
DAWSON COUNTIES...
At 144 PM CDT, severe thunderstorms were located along a line
extending from near Lexington to near Elwood, moving southeast at 20
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Smithfield and Bertrand.
This includes Interstate 80 between mile markers 235 and 251.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Hastings.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4064 9988 4078 9976 4069 9948 4048 9966
TIME...MOT...LOC 1844Z 300DEG 16KT 4073 9966 4060 9980
HAIL...1.00IN
WIND...60MPH
$$
PfannkuchWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 12:53 PM CDT, 34 minutes earlier.
Area forecast discussion, Jul 6, 12:53 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 1253 PM CDT Tue Jul 6 2021 .UPDATE... Issued at 1103 AM CDT Tue Jul 6 2021 Updated the forecast for today/tonight to account for the sooner- than-expected development of convection during the mid to late morning. This earlier and closer development than expected has increased the potential for measurable rain farther southeast, and have reflected this in the forecast. Chance of severe remains roughly the same as shear remains weak along a cold front with decent convergence. As MLCAPE increases, we may see an uptick of marginal severe potential, but these storms will be quite pulsey with such weak shear and mid-level lapse rates are also on the weak side. && .DISCUSSION...(Today through Monday) Issued at 236 AM CDT Tue Jul 6 2021 Today/Tonight (Thunderstorms)... This will be the best chance we've had for more widespread appreciable rain in awhile now. However, not everyone will probably get wet. There is strong forcing along a cold front that is associated with an upper level trough axis, which will slide southeast across the forecast area this afternoon and evening. The forcing is strong and the cap is weak, therefore we expect thunderstorms will develop along the front by early afternoon (1-2 PM) just northwest of our forecast area. These storms should tap into pretty decent instability with 2500 J/KG CAPE values and the storms should expand in coverage as they track southeast through the early evening hours. However, the storms may begin to weaken and decrease in coverage as we near sunset and have less instability to work with given that deep layer shear values are weak at only 20-25 kts. Pulse type isolated severe thunderstorms will be possible, but long lasting severe is not likely given the lack of shear. Therefore the SPC marginal risk seems to be on target for this present, but limited severe threat. I think what most people are hoping is that we can get some decent rain out of this frontal passage and its reasonable that at least some areas could pick up a quick 0.50 to perhaps over 1 inch under some of the heavier storms. Temperatures today will still be hot south of the front with widespread 90s. However, will continue to call for slightly cooler highs in the upper 80s across our northwest zones given the early development of storms and expanding clouds early in the afternoon across these northwestern zones. Wednesday... The big story will be the cooler temperatures behind the front with highs in the lower 80s. The NBM (Model blend) gives us some small precipitation chances across our southeastern zones on Wednesday, but in all likelihood precipitation on Wednesday will probably be southeast of our forecast area. Thursday... Unfortunately it will be only a brief cool down as highs should be back up to around or into the 90s on Thursday as a warm front lifts north and the wind turns around and becomes southerly again. Thursday should be dry. Friday through Sunday... We should warm up pretty good on Friday ahead of the next upper trough and associated cold front. A strong trough for this time of year should send a cold front through sometime late Friday afternoon or Friday night. This will also bring with it a decent chance for thunderstorms mainly Friday evening into Friday night. The upper trough track will make a difference in our precipitation chances on Saturday. The current expected track favors thunderstorms across our eastern zones and points east from there. Sunday currently appears mostly dry with the trough pushing east. Both Saturday and Sunday will be cooler than normal with northerly flow behind the departing upper trough holding highs down in the upper 70s or lower 80s and our forecast may be too warm. Monday... The upper trough will depart further to the east and we expect dry weather and the beginning of our next warm up. && .AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Wednesday) Issued at 1244 PM CDT Tue Jul 6 2021 Convection developed sooner than earlier expected, and farther east. Looking more likely that there will be a short window of storms coming through late afternoon/early evening, especially. Evidence of IFR to possibly LIFR ceilings well behind the cold front over South Dakota, so this does look realistic later tonight of the lower ceiling moving in behind the cold front into Wednesday morning. Deep layer shear is quite limited, so only a marginal risk of severe weather is in effect for both terminals. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && UPDATE...Heinlein DISCUSSION...Wesely AVIATION...Heinlein
Hazardous weather outlook, Jul 6, 4:46 AM CDT, 8 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 446 AM CDT Tue Jul 6 2021 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 071000- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 446 AM CDT Tue Jul 6 2021 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Today and Tonight. Scattered thunderstorms are likely across the area this afternoon into tonight. Some of these storms may be strong to marginally severe, as they move southeast across the area. Strong winds to 60 mph and hail to around the size of quarters will be the primary hazards. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There are additional chances for thunderstorms across portions of the outlook area Wednesday and then again Thursday night through Sunday. Probably the best chance at more widespread thunderstorms during this period will be Friday evening into Friday night. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any hail or wind damage this afternoon and evening. && More information may be obtained at the following web page: https://www.weather.gov/hastings Wesely
In the hours before
Special weather statement, Jul 6, 11:53 AM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Hastings NE
1153 AM CDT Tue Jul 6 2021
NEZ060-061745-
Dawson NE-
1153 AM CDT Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAWSON COUNTY UNTIL
1245 PM CDT...
At 1152 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Brady, or 23 miles northeast of Curtis, moving
east at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Gothenburg around 1210 PM CDT.
Other locations in the path of this storm include Willow Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4105 10022 4105 10003 4078 10002 4081 10022
4102 10023
TIME...MOT...LOC 1652Z 274DEG 20KT 4093 10030
ADPSpecial weather statement, Jul 6, 12:11 PM CDT, 1 hour 16 minutes before
Special Weather Statement National Weather Service Hastings NE 1211 PM CDT Tue Jul 6 2021 NEZ039-061745- Valley NE- 1211 PM CDT Tue Jul 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN VALLEY COUNTY UNTIL 1245 PM CDT... At 1211 PM CDT, Doppler radar was tracking a strong thunderstorm over Fort Hartsuff State Park, or 8 miles northwest of Ord, moving east at 15 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Ord around 1220 PM CDT. LAT...LON 4159 9875 4161 9915 4174 9916 4174 9875 TIME...MOT...LOC 1711Z 268DEG 14KT 4171 9900 ADP
Special weather statement, Jul 6, 12:27 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Hastings NE
1227 PM CDT Tue Jul 6 2021
NEZ060-061800-
Dawson NE-
1227 PM CDT Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DAWSON COUNTY UNTIL 100
PM CDT...
At 1227 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles northeast of Willow Island to near
Eustis. Movement was east at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
These storms will remain over mainly rural areas of central Dawson
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4105 10007 4105 9971 4088 9969 4079 9969
4070 9971 4070 10010
TIME...MOT...LOC 1727Z 287DEG 21KT 4103 9999 4071 10002
ADPSpecial weather statement, Jul 6, 12:39 PM CDT, 48 minutes before
Special Weather Statement National Weather Service Hastings NE 1239 PM CDT Tue Jul 6 2021 NEZ039-040-061815- Valley NE-Greeley NE- 1239 PM CDT Tue Jul 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GREELEY AND NORTHEASTERN VALLEY COUNTIES UNTIL 115 PM CDT... At 1238 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles southwest of Ericson, or 9 miles northeast of Ord, moving east at 20 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Valley and northwestern Greeley Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4150 9861 4161 9907 4174 9896 4174 9854 TIME...MOT...LOC 1738Z 278DEG 17KT 4170 9879 ADP
Special weather statement, Jul 6, 12:58 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Hastings NE
1258 PM CDT Tue Jul 6 2021
NEZ060-061830-
Dawson NE-
1258 PM CDT Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DAWSON COUNTY UNTIL 130
PM CDT...
At 1258 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles northeast of Cozad to near Johnson
Lake. Movement was east at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Eddyville.
LAT...LON 4084 10006 4105 9994 4104 9958 4086 9964
4070 9971 4070 10006
TIME...MOT...LOC 1758Z 288DEG 12KT 4095 9983 4071 9989
ADPSpecial weather statement, Jul 6, 1:20 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Hastings NE
120 PM CDT Tue Jul 6 2021
NEZ060-072-073-061845-
Phelps NE-Dawson NE-Gosper NE-
120 PM CDT Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PHELPS...
NORTHEASTERN GOSPER AND SOUTHEASTERN DAWSON COUNTIES UNTIL 145 PM
CDT...
At 119 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Lexington to near
Smithfield. Movement was southeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Strong thunderstorms will be near...
Smithfield around 125 PM CDT.
Other locations in the path of these storms include Bertrand and
Overton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4095 9976 4086 9943 4070 9943 4070 9942
4067 9942 4057 9949 4047 9964 4066 9997
TIME...MOT...LOC 1819Z 301DEG 19KT 4085 9965 4065 9974
ADPThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 11:53 AM CDT | Special Weather Statement | GID | Dawson | 52 min |
| Jul 6, 12:11 PM CDT | Special Weather Statement | GID | Valley | 34 min |
| Jul 6, 12:27 PM CDT | Special Weather Statement | GID | Dawson | 33 min |
| Jul 6, 12:39 PM CDT | Special Weather Statement | GID | Valley | 36 min |
| Jul 6, 12:58 PM CDT | Special Weather Statement | GID | Dawson | 32 min |
| Jul 6, 1:20 PM CDT | Special Weather Statement | GID | Dawson | 25 min |
| Jul 6, 1:57 PM CDT | Severe Thunderstorm Warning | GID | Gosper, Phelps | 33 min |
| Jul 6, 2:02 PM CDT | Special Weather Statement | GID | Greeley, Howard, Sherman, Valley | 43 min |
| Jul 6, 2:30 PM CDT | Special Weather Statement | GID | Kearney, Phelps | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.